Alert archive / Georgia / Fire Weather Watches in 2007
Fire Weather Watch 21, NWS Tallahassee, FL
NWS Tallahassee, FL issued this fire weather watch at Feb 21, 2007, 2:44 PM CST for 16 counties in Florida; 26 counties in Georgia. It took effect at Feb 23, 2007, 11:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 21, 2007, 2:44 PM CST (20:44 UTC)
- In effect from
- Feb 23, 2007, 11:00 AM CST
- Expired
- Feb 22, 2007, 2:58 AM CST
- In force
- Issued by
- NWS Tallahassee, FL
All 42 counties
Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 61 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 212044 RFWTAE FIRE WEATHER WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 344 PM EST WED FEB 21 2007 ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND AS WELL AS FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...SCATTERED SHOWERS AND A FEW ISOLATED THUNDERSTORMS AHEAD OF AN APPROACHING FRONT WILL CONTINUE INTO THE EARLY EVENING. AS THE EVENING PROGRESSES...SHOWERS WILL GRADUALLY DIMINISH FROM NORTH TO SOUTH AS HIGH PRESSURE BUILDS INTO THE REGION. A MUCH DRIER AIRMASS WILL ALSO MOVE IN BY THURSDAY AFTERNOON AND REMAIN ACROSS THE AREA THROUGH FRIDAY. HIGH PRESSURE MOVES OFF TO THE EAST ON SATURDAY ALLOWING A MORE MOIST SOUTHEAST FLOW INTO THE AREA. THIS FLOW WILL STRENGTHEN THROUGH THE WEEKEND AHEAD OF A COLD FRONT THAT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS BY SUNDAY. FLZ007-009>019-026>029-034-221200- /O.NEW.KTAE.FW.A.0021.070223T1700Z-070223T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 344 PM EST WED FEB 21 2007 /244 PM CST WED FEB 21 2007/ ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ GAZ120>131-142>148-155>161-221200- /O.NEW.KTAE.FW.A.0021.070223T1700Z-070223T2300Z/ QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER- TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK- BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 344 PM EST WED FEB 21 2007 ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ AG
1 follow-up statement
000 WWUS82 KTAE 220858 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 358 AM EST THU FEB 22 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM EST /6 PM CST/ FRIDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND REGION DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST FRIDAY FOR ALL OF SOUTHWEST AND SOUTH-CENTRAL GEORGIA DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT. .DISCUSSION...HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION FROM THE NORTHWEST TODAY. A WEAK COLD FRONT WILL SLIP SOUTH OF THE REGION LATE THIS AFTERNOON AND EVENING BRINGING AN EVEN DRIER LOW LEVEL AIRMASS TO THE FORECAST AREA. THE COMBINATION OF THIS DRY AIR AND TEMPERATURES IN THE LOWER TO MIDDLE 70S WILL RESULT IN RELATIVE HUMIDITY VALUES FALLING BELOW CRITICAL VALUES FOR LONG DURATIONS FRIDAY AFTERNOON. THE HIGH WILL MOVE EAST OF THE REGION FRIDAY NIGHT INTO SATURDAY. A DEVELOPING SOUTHERLY FLOW BETWEEN THIS HIGH AND A STORM SYSTEM TO THE WEST WILL BRING INCREASING LOW LEVEL MOISTURE TO THE AREA FOR THE WEEKEND. GAZ120>131-142>148-155>161-222100- /O.UPG.KTAE.FW.A.0021.070223T1700Z-070223T2300Z/ /O.NEW.KTAE.FW.W.0021.070223T1700Z-070223T2300Z/ QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER- TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK- BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 358 AM EST THU FEB 22 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST FRIDAY DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST FRIDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ007-009>019-026>029-034-222100- /O.UPG.KTAE.FW.A.0021.070223T1700Z-070223T2300Z/ /O.NEW.KTAE.FW.W.0021.070223T1600Z-070224T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 358 AM EST THU FEB 22 2007 /258 AM CST THU FEB 22 2007/ ...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM EST /6 PM CST/ FRIDAY DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM EST /6 PM CST/ FRIDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 14-MROCZKA
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this fire weather watch went out at Feb 21, 2:15 PM CST, 29 minutes earlier.
Area forecast discussion, Feb 21, 2:15 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 PM EST WED FEB 21 2007
.SYNOPSIS...
THE 16 UTC REGIONAL SURFACE ANALYSIS SHOW AN AREA OF HIGH PRESSURE
ACROSS THE EASTERN GULF AND FL...AND A COLD FRONT FROM EAST TX TO
A 1012 MB LOW IN EASTERN KY. VAPOR IMAGERY AND UPPER AIR PROFILERS
SHOW A SHORT WAVE TROUGH ADVANCING RAPIDLY EASTWARD OVER THE
CENTRAL GULF COAST STATES. THIS TROUGH WILL PASS ACROSS OUR AREA
THIS EVENING...BRINGING MUCH DRIER AIR TO THE MID AND UPPER TROPOSPHERE.
LOCAL RADARS SHOW A LARGE RAIN BAND PROPAGATING EASTWARD AHEAD OF
THIS TROUGH ACROSS OUR AREA. SO FAR MOST OF THE RAIN HAS BEEN
LIGHT...AND THERE HAVE BEEN FEW IF ANY LIGHTNING STRIKES.
&&
.SHORT TERM...
(TONIGHT-SATURDAY) THE RAIN WILL END QUICKLY FROM WEST TO EAST
THIS EVENING AS THE SHORT WAVE MOVES BY. SINCE THIS WILL HAPPEN
SOMETIME AROUND 00 UTC...WE DECIDED TO PUT 20-30 PERCENT POPS IN
OUR FORECAST FOR OUR 00 UTC - 06 UTC TIME PERIOD. SINCE THE ACTUAL
COLD FRONT WILL NOT PASS THROUGH OUR AREA UNTIL THURSDAY
AFTERNOON...THE LOW LEVEL MOISTURE WILL REMAIN TONIGHT. LIGHT TO
CALM WINDS...ABUNDANT BOUNDARY LAYER MOISTURE...MOIST SOILS...AND
A DRY MID TO UPPER TROPOSPHERE WILL COMBINE TO CREATE A FAVORABLE
ENVIRONMENT FOR RADIATION FOG. IT WILL BE WARM THURSDAY
AFTERNOON...AS IS OFTEN THE CASE WHEN COLD FRONTS PRECEDE PACIFIC
ORIGIN AIRMASSES AND PASS THROUGH OUR REGION DURING THE DAYTIME.
TEMPERATURES IN SOME LOCATIONS WILL LIKELY REACH 80 DEGREES.
SLIGHTLY COOLER TEMPERATURES ARE EXPECTED FRIDAY AS WEAK COLD AIR
ADVECTION DEVELOPS...BUT TEMPERATURES WILL STILL BE AVERAGE FOR
THIS TIME OF YEAR. AFTER A COOL MORNING ON SATURDAY...TEMPERATURES
WILL WARM TO A BIT ABOVE AVERAGE AS WARM SOUTHERLY FLOW DEVELOPS
AHEAD OF THE NEXT FRONTAL SYSTEM. WE GENERALLY USED THE GFS MOS
FOR TEMPERATURES...WITH SOME MINOR ADJUSTMENTS BASED ON RECENT
BIASES.
.LONG TERM...
A COLD FRONT WILL APPROACH FROM THE NW ON SUNDAY... WITH A ROUND
OF SHOWERS AND STORMS OUT AHEAD OF IT POSSIBLE ON SUNDAY AND INTO
MONDAY MORNING. THE 12 UTC GFS NOW SHOWS THIS FRONT STALLING ACROSS
THE NORTHERN GULF SUNDAY AND MONDAY AS A SERIES OF FRONTAL WAVES
PROPAGATE EASTWARD ALONG THE FRONT THROUGH TUESDAY. THIS IS A CHANGE
FROM THE PREVIOUS RUNS...AND THERE IS SOME SUPPORT FOR THIS
SOLUTION IN THE 12 UTC ECMWF RUN. THIS WOULD MEAN HIGHER POPS FOR
MONDAY...AND AT LEAST SOME POPS FOR TUESDAY (AS WE CURRENTLY HAVE
NONE). IF THIS TREND CONTINUES THE OVERNIGHT SHIFT MAY HAVE TO
ADJUST OUR LONG TERM FORECAST TO ACCOUNT FOR THIS SCENARIO.
&&
.AVIATION...
CURRENTLY VFR CONDITIONS PREVAIL AT ALL TERMINALS. LATEST
SATELLITE AND RADAR IMAGERY SHOW A BAND OF SCATTERED TO NUMEROUS
SHOWERS THAT EXTENDS SWWD FROM ATLANTA THROUGH SE AL TO MOBILE AND
BEYOND. A FEW ISOLATED TO SCATTERED THERMALLY INDUCED SHOWERS OUT
AHEAD OF THIS BOUNDARY ARE OCCURRING OVER THE EASTERN FLORIDA
PANHANDLE AND PORTIONS OF THE BIG BEND. THIS MAY GIVE WAY TO MVFR
CONDITIONS IN AND AROUND SHOWERS. EXPECT AN END TO SHOWERS FROM
NORTH TO SOUTH BY THE EARLY EVENING. GUIDANCE STILL IN GOOD
AGREEMENT FOR THE DEVELOPMENT OF FOG LATE TONIGHT INTO THURSDAY
MORNING WITH CONSIDERABLE MID/HIGH LEVEL DRYING BEHIND THE FRONT.
&&
.MARINE...
WINDS AND SEAS WILL REMAIN QUITE LOW THROUGH AT LEAST FRIDAY.
&&
.FIRE WEATHER...
WE USED AN AVERAGE FOR THE GFS AND FWC MOS FOR OUR DEWPOINT
FORECAST FOR THURSDAY AFTERNOON. WE OFTEN RELY ON THE GFS
MOS...BUT THE FWC HAS SHOWN SOME SKILL IN FORECASTING DRIER AIR IN
WEATHER PATTERNS LIKE THIS ONE. THE WARM TEMPERATURES WILL ALLOW
FOR GOOD MIXING AND THIS COULD RESULT IN MUCH DRIER AIR BEING
MIXED TO THE SURFACE. WE ARE CURRENTLY FORECASTING 2-3 HOURS OF
RELATIVE HUMIDITY BELOW 35 PERCENT...BUT WE WILL HAVE TO MONITOR
THIS BECAUSE IT WILL BE CLOSE. IT APPEARS LIKELY THAT RED FLAG
CONDITIONS WILL OCCUR IN OUR FL AND GA ZONES FRIDAY AFTERNOON...SO
WE ISSUED A FIRE WEATHER WATCH.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 48 79 44 71 40 / 30 0 0 0 10
PANAMA CITY 55 76 47 72 49 / 30 0 0 0 10
DOTHAN 50 80 42 71 44 / 20 0 0 0 10
ALBANY 49 79 42 72 39 / 20 0 0 0 10
VALDOSTA 51 79 45 70 42 / 20 0 0 0 10
CROSS CITY 51 79 45 72 42 / 30 0 0 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES:
BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
TURNER...WORTH.
FL...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES:
BAY...CALHOUN...DIXIE...FRANKLIN...GADSDEN...GULF...
HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
GMZ750...NONE.
GMZ755...NONE.
GMZ770...NONE.
GMZ775...NONE.
&&
AVIATION...AG
LONG TERM...GOULD/FOURNIER
REST OF DISCUSSION...FOURNIERHazardous weather outlook, Feb 21, 2:44 AM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 344 AM EST WED FEB 21 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-221100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 344 AM EST WED FEB 21 2007 /244 AM CST WED FEB 21 2007/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...BUT AREAS OF RAIN AND ISOLATED THUNDERSTORMS WILL AFFECT THE REGION TODAY. NO STRONG STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A WEAK COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT...WITH MOSTLY SUNNY AND WARM CONDITIONS IN ITS WAKE ON THURSDAY. A SECONDARY DRY COLD FRONT WILL MOVE THROUGH ON THURSDAY NIGHT... WITH JUST SLIGHTLY COOLER TEMPERATURES ON FRIDAY. THE FAIR AND DRY WEATHER WILL HOLD THROUGH SATURDAY...BEFORE A STRONGER LOW PRESSURE SYSTEM APPROACHES FROM THE WEST ON SUNDAY. THIS LOW IS EXPECTED TO PROVIDE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS FOR OUR AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 17-GOULD
Nearby
Fire Weather Watches in Georgia, 2007Fire Weather Watches in Florida, 2007Every fire weather watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.